Volume 15, issue 2 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Topological obstructions to fatness

Luis A Florit and Wolfgang Ziller

Geometry & Topology 15 (2011) 891–925
Abstract

Alan Weinstein showed that certain characteristic numbers of any Riemannian submersion with totally geodesic fibers and positive vertizontal curvatures are nonzero. In this paper we explicitly compute these invariants in terms of Chern and Pontrjagin numbers of the bundle. This allows us to show that many bundles do not admit such metrics.

Keywords
positive curvature, submersion, fat principle bundle
Mathematical Subject Classification 2000
Primary: 53C20, 57R20, 57R22
References
Publication
Received: 19 February 2010
Accepted: 20 April 2011
Published: 13 June 2011
Proposed: Tobias H Colding
Seconded: Peter Teichner, Leonid Polterovich
Authors
Luis A Florit
IMPA
Estrada Dona Castorina, 110
22460-320 Rio de Janeiro
Brazil
http://luis.impa.br
Wolfgang Ziller
Department of Mathematics
University of Pennsylvania
3451 Walnut Street
Philadelphia PA 19104
USA